Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


med vacation supplemental info
Nov 18, 2004

I recently wrote in regarding med. vacation, however you needed additional information. I am a 38 yo male who has been pos since 2002. I am currently on trizivir and tenfevor. My initial T cell count was 200 and is now 700. My pre-treatment viral load was 750,000 and has now been undetectible for 1 year. My doctor recently told me I could stop taking my meds and see what happens in order to give my body a break. Is this a good idea? what are the risks? I hope this information is sufficient.

Response from Dr. Lee

Do you know how long you were infected? If you started therapy during very early infection (first few months) it is possible that your viral "set point" was not yet reached and may have been changed by the medications. It is possible to have a temporarily low T cell count in early infection that rebounds as the virus and the immune system settle down. In that case, stopping therapy may not be all that harmful if you follow up closely. However, if you had HIV for several years prior to testing positive, then your T cell count of 200 is evidence that your immune system had significant depletion prior to starting on meds. In that situation stopping therapy may set you back quite a bit. The T cell count is likely to fall more rapidly in that type of situation and may be slow to rebound after resuming treatment. Be well.



Previous
Replacement for AZT
Next
stop or not stop

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement